Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Eating causes light headedness, flutters, stomach discomfort, back pain. Took flu shot. Any ideas?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
I got the flu shot nine days ago. The next day I almost passed out in the gym. I was taken to the hospital. Had an ekg, cat scan on my brain, blood work etc. All good. I am still getting spells of light headedness. It seems to happen right as I am eating food. I have had my blood pressure and sugar checked. All good. I am also getting flutters and a little discomfrot iin my upper stomach and mid back pain. Any ideas?
Posted Tue, 17 Apr 2012 in Digestion and Bowels
Answered by Dr. Praveen Tayal 5 hours later
Thanks for posting your query.
Since all your investigations and blood work are normal, most likely the dizziness you are feeling is due to a fluid and electrolyte imbalance.
Light headedness after exercise and after food is noted when after eating the blood is deviated to the stomach for proper digestion of food and blood supply to heart and brain is compromised.
This is not likely to be related to the flu shot you had nine days ago.
You can help reducing your symptoms by-
1. Regular intake of rejuvenating fluids during exercise might help. Apart from the sports drinks which contain glucose and electrolytes you must have enough water alongwith to combat dehydration.
2. Taking a light breakfast, preferably some lean protein and/or complex carbohydrate with a little healthy fat-- before the exercise or immediately after the exercise might help you.
3, Breathe deeply after the exercise.
4. Take small meals. Do not overeat. Overdistended stomach needs more blood supply.
The flutters and discomfort in upper stomach and mild back pain are mainly due to the anxiety related to your health. Try to be stress free and relax.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Eating causes light headedness, flutters, stomach discomfort, back pain. Took flu shot. Any ideas? 1 hour later
Thank you Doctor for your quick response. I have not exercised since I almost pasted out in the gym. I have to add that I was not working out at the time. I was training a client. I have been watching my diet closely and drinking water since in the hospital I was given two bags of fluids and told I was dehydrated. But nine days later I am still getting light headedness which is accompanied by XXXXXXX gitters, weakness in the legs and foggy feeling in my head. Do you think there is a possiblity of something more serious or do you think it is a fluid imbalance?
Thank you, XXXXXXX
Answered by Dr. Praveen Tayal 3 hours later
Thanks for writing again.

Your symptoms are suggestive of fluid and electrolyte imbalance. You can get your serum sodium, potassium and magnesium levels checked whenever you are having the symptoms.

Other less possible causes include inner ear disease or anemia.

You need to concentrate on having a healthy diet with plenty of fluids and Vitamin C supplements to recover well.

Do not worry. Definitely I would reassure you saying that there is no major health concern with you.

Hope my answer is helpful.
Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor